Acta Mathematicae Applicatae Sinica

, Volume 22, Issue 2, pp 243–256 | Cite as

Travelling Wave Solutions in Delayed Reaction Diffusion Systems with Partial Monotonicity

  • Jian-hua Huang
  • Xing-fu Zou
Original Papers


This paper deals with the existence of travelling wave fronts of delayed reaction diffusion systems with partial quasi-monotonicity. We propose a concept of “desirable pair of upper-lower solutions”, through which a subset can be constructed. We then apply the Schauder’s fixed point theorem to some appropriate operator in this subset to obtain the existence of the travelling wave fronts.


Travelling wave fronts upper-lower solution partial monotonicity Schauder’s fixed point theorem 

2000 MR Subject Classification

34K10 35B20 35K57 


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. 1.
    Britton, N.F. Reaction diffusion equations and their application to biology. Academic Press, New York, 1986Google Scholar
  2. 2.
    Fife, P.C. Mathematical aspects of reaction and diffusion systems. Lecture Notes in Biomathematics, Vol. 28, Springer-Verlag, Berlin, New York, 1979Google Scholar
  3. 3.
    Gardner, R. Review on travelling wave solutions of Parabolic Systems by A. I. Volpert, V. A. Volpert and V. A. Volpert. Bull. Amer. Math. Soc., 32: 446–452 (1995)Google Scholar
  4. 4.
    Gourley, S.A. Wave front solutions of a diffusive delay model for population of Daphnia magna. Comp. Math. Appl., 42: 1421–1430 (2001)CrossRefzbMATHMathSciNetGoogle Scholar
  5. 5.
    Huang, J., Zou, X. Travelling wavefronts in diffusive and cooperative lotka-volterra system with delays. J. Math. Anal. Appl., 271: 455–466 (2002)CrossRefzbMATHMathSciNetGoogle Scholar
  6. 6.
    Huang, J., Zou, X. Existence of travelling wavefronts of delayed reaction diffusion systems without monotonicity. Disc. Conti. Dynam. Syst. (series A), 9: 925–936 (2003)zbMATHGoogle Scholar
  7. 7.
    Huang, W. Monotonicity of heteroclinic orbits and spectral properties of variational equations for delay differential equations. J. Differential Equations, 162: 91–139 (2000)CrossRefzbMATHMathSciNetGoogle Scholar
  8. 8.
    Ma, S. Travelling wavefronts for delayed reaction-diffusion systems via a fixed point theorem. J. Differential Equations, 171: 294–314 (2001)CrossRefzbMATHMathSciNetGoogle Scholar
  9. 9.
    Murray J. D. Murray. Mathematical Biology, Springer-Verlag, New York, 1989Google Scholar
  10. 10.
    Pao, C.V. Nonlinear parabolic and elliptic equations. New York, Plenum Press, 1992Google Scholar
  11. 11.
    Schaaf, K. Asymptotic behavior and travelling wave solutions for parabolic functional differential equations. Trans. Amer. Math. Soc., 302: 587–615 (1987)zbMATHMathSciNetGoogle Scholar
  12. 12.
    Smith, H.L., Thieme, H.R. Monotone semiflows in scalar non-quasimonotone functional differential equations. J. Math. Anal. Appl., 150: 289–306 (1990)CrossRefzbMATHMathSciNetGoogle Scholar
  13. 13.
    Smith, H.L., Thieme, H.R. Strongly order preserving semiflows generated by functional differential equations. J. Differential Equations, 93: 322–363 (1991)CrossRefGoogle Scholar
  14. 14.
    Smith, H.L., Zhao, X.Q. Global asymptotic stability of travelling waves in delayed reaction-diffusion equations. SIAM J. Math. Anal., 31: 514–534 (2000)CrossRefzbMATHMathSciNetGoogle Scholar
  15. 15.
    So, J. W.H., Wu, J., Zou, X. A reaction diffusion model for a single species with age structure–I. Travelling wave fronts on unbounded domains. Proc. Royal Soc. London, Ser. A, 457: 1841-1854, 2001zbMATHMathSciNetGoogle Scholar
  16. 16.
    So, J. W.-H., Zou, X. Travelling waves for the diffusive Nicholson’s blowflies equation. Appl. Math. Compt., 122: 385–392 (2001)zbMATHMathSciNetGoogle Scholar
  17. 17.
    Volpert, A.I., Volpert, V.A., Volpert, V.A. Travelling wave solutions of parabolic Systems. Translations of mathematical monographs Vol. 140, Amer. math. Soc., Providence, 1994Google Scholar
  18. 18.
    Ye, Q., Li, Y. Introduction of reaction diffusion equations. Academy Press, BeiJing, 1985Google Scholar
  19. 19.
    Wu, J., Zou, X. Travelling wave fronts of reaction diffusion systems with delay. J Dynam. Diff. Eqns., 13(3): 651–687 (2001)zbMATHGoogle Scholar
  20. 20.
    Zeidler, E. Nonlinear functional analysis and its applications, I, Fixed-point Theorems. Springer-Verlag, New York, New York, 1986Google Scholar
  21. 21.
    Zou, X., Wu, J. Existence of travelling wavefronts in delayed reaction-diffusion system via monotone iteration method. Proc. Amer. Math. Soc., 125: 2589–2598 (1997)zbMATHMathSciNetGoogle Scholar

Copyright information

© Springer-Verlag Berlin Heidelberg 2006

Authors and Affiliations

  1. 1.Department of MathematicsNational University of Defense TechnologyChangsha 410073China
  2. 2.Department of Mathematics and StatisticsMemorial University of NewfoundlandSt. John’s, NF, A1C5S7Canada

Personalised recommendations